Maryland, 2015High Wind in Maryland, February 14 to 15, 2015
February 14 to 15, 2015 · NWS LWX · 9 events in 9 counties and zones
Strong gradient winds formed as a resulting of a tight pressure gradient between low pressure near New England and high pressure building in from the Midwest.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong gradient winds formed as a resulting of a tight pressure gradient between low pressure near New England and high pressure building in from the Midwest.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 14, 10:07 AM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 14, 10:07 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1007 AM EST SAT FEB 14 2015
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE AREA THIS AFTERNOON AND
EVENING...BRINGING AN ARCTIC BLAST THROUGH EARLY WEEK. HIGH
PRESSURE CROSSES THE AREA MONDAY. LOW PRESSURE IS EXPECTED TO
TRACK NORTHEAST ACROSS THE DEEP SOUTH MONDAY NIGHT...MOVING OFF
THE NORTH CAROLINA COAST TUESDAY NIGHT BEFORE TRACKING INTO THE
GULF OF MAINE WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...HAZARDOUS WINTER CONDITIONS EXPECTED LATER TODAY INTO
TONIGHT...
STRONG COLD FRONT WILL MOVE ACROSS THE CWA DURING THE AFTERNOON
AND EARLY EVENING...PRODUCING NUMEROUS SNOW SHOWERS AND PERHAPS
SOME HEAVIER SQUALLS FOLLOWED BY VERY WINDY AND VERY COLD
CONDITIONS TONIGHT.
ALREADY HAVE SOME LIFT OCCURRING CLOSE TO THE MASON DIXON
LINE THIS MORNING...LIKELY LEADING TO FLURRIES OR EVEN LIGHT SNOW.
ANY ACCUMULATIONS HERE SHOULD BE LIGHT. SNOW SHOWERS HAVE ALSO
BECOME APPARENT OVER THE WESTERN SLOPES OF THE POTOMAC HIGHLANDS.
MUCH OF THE REST OF THE CWA WILL BE DRY THROUGH THE MORNING AND
PERHAPS EVEN EARLY AFTERNOON...BUT AS STRONG LIFT MOVES IN IN
ASSOCIATION WITH THE APPROACHING COLD FRONT AND SHORTWAVE ONE OR
MORE BANDS OF SNOW SHOWERS ARE EXPECTED TO SWEEP ACROSS THE CWA
MOST LIKELY IN THE 4PM TO 9PM TIME FRAME.
THESE SNOW SHOWERS PERHAPS ACCOMPANIED BY HEAVIER SQUALLS MAY POSE
A PARTICULARLY HAZARDOUS SITUATION LATER THIS AFTERNOON AND EARLY
EVENING. VISIBILITIES WILL LIKELY QUICKLY DROP IN SNOW
SHOWERS...PERHAPS DOWN TO 1/4SM-1/2SM MILE FOR A BRIEF TIME. WHILE
SNOW MAY NOT LAST VERY LONG IN ANY ONE LOCATION...A QUICK /I.E. 30
MINUTES LONG/ HALF INCH OR INCH OF ACCUMULATION COULD RESULT. IN
ADDITION...TEMPERATURES ARE LIKELY TO RAPIDLY FALL AND ICY
CONDITIONS DEVELOP.
WE ALREADY HAVE WINTER WEATHER ADVISORIES FOR NORTHEAST MARYLAND
WHERE WE THINK 1 TO 3 INCHES TOTAL WILL OCCUR AND ALONG THE
WESTERN SLOPES /SHORTWAVE AND THEN UPSLOPE/. IN BETWEEN THESE
AREAS AND FURTHER SOUTH...WE ARE NOT REACHING SNOW CRITERIA BUT
IT IS STILL IMPORTANT TO STRESS THE POTENTIAL FOR HAZARDOUS
CONDITIONS/IMPACT AS DESCRIBED IN THE PREVIOUS PARAGRAPH EVEN
THOUGH SNOW TOTALS WOULD BE BELOW ADVISORY CRITERIA.
DANGEROUS COLD AND WIND MOVES IN OVERNIGHT AND WIND/WIND CHILL
HEADLINES REMAIN AS IS FOR NOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
COLDEST AIR OF THE SEASON FOLLOWS COLD FRONT WITH VERY WINDY
CONDITIONS. HIGH WIND WARNING AND WIND CHILL WARNING FOR MANY
AREA...ADVISORIES ELSEWHERE. TIMING OF WARNINGS WERE BASED ON
ADVISORY CRITERIA. PLEASE SEE NPWLWX AND WSWLWX FOR SPECIFICS WITH
THOSE. HEADLINE DECISIONS BASED ON GFS BASED MOSGUIDE WINDS AND
TEMPERATURES FROM MET/SREF BLEND. CRITERIA FOR WIND CHILL IS -25F
FOR NRN MD AND WEST FROM BLUE RIDGE...-20F EAST. HIGH WIND CRITERIA
IS 58 MPH (50 KNOTS). WIND CHILL HEADLINES GO UNTIL NOON WHEN AN
ADVISORY EXTENSION IS LIKELY INTO SUNDAY NIGHT FOR MUCH OF THE AREA.
WIND HEADLINES DROP NOON OR 2PM SUNDAY...SHOULD COVER THE TIMEFRAME
OF WIND ADVISORY GUSTS.
OTHERWISE SATURDAY EVENING...SNOW TAPERS TO ISOLATED SHOWERS BEHIND
THE COLD FRONT FROM WEST TO EAST. CURRENT THOUGHT IS PRECIP END TIME
OF AROUND 7PM FOR INTERSTATE 95...9PM OR SO FOR THE WRN SHORE OF THE
BAY/SRN MD.
UPSLOPE SNOW BEGINS THIS MORNING AND IS HEAVIEST THIS AFTERNOON...
ADVISORY OUT THERE 10AM TO MIDNIGHT WITH TOTAL ACCUM 3-5 INCHES.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUNDAY NGT WL BE ESPECIALLY COLD AND DRY. I DON'T NRMLY ADDRESS
DWPTS IN THE DSCN....BUT WE ARE LOOKING AT DWPTS OF BTWN -5 AND
-15. I DID A QUICK CHECK OF LAST JAN/FEB DWPTS: AS WE ALL KNOW
LAST JAN/FEB HAD A LOT OF COLD AIR. IN 2014 DC AREA HAD LOWEST
DWPT READING OF -14 IN JAN...AND -11 IN FEB...BUT VALUES THIS LOW
HERE ARE FAIRLY RARE. STATIC ELECTRICITY WL BE HIGH.
AFTR THE XTRMLY STRONG WIND OF SUN THESE WL BE SLOW TO DIMINISH
SUN NGT. THIS WL LKLY LEAD TO MORE WIND CHILL ADVSORIES BEING
NEEDED. THERE IS A PTNL FOR RECORD LOW TEMPS TO BE REACHED - SEE
CLIMATE SXN BLO FOR NUMBERS.
HIGH PRES OVR THE AREA MON. HIGHS SHOULD CLIMB BACK INTO L20S W/
LGTR WINDS.
THE EURO HAS BEEN PERFORMING WELL AS OF LATE - IT HAD TMRW'S STRONG
NEW ENGLAND CSTL LOW PEGGED LAST MON. THERE IS CONCERN ABT THE
FATE OF AN AREA OF LOW PRES COMING FM THE GULF STATES MON NGT. THE
GFS HAS IT OVR GA TUE AFTN...TURNING NE NEAR ORF AND INTENSIFYING
TUE NGT AS IT TRACKS OVR CAPE COD. THE EURO KEEPS IT FURTHER S -
NEAR HAT AT 06Z WED...THEN TAKING A MORE EWD TRACK AND IMPACTING
ATLC CANADA. THE GFS SOLN WOULD BE MORE PROBLEMATIC FOR MID ALTC.
WE ARE CURRENTLY FCSTG A CHC OF SN TUE/TUE NGT...LKLY SE OF DC.
DEPENDING UPON EVENTUAL TRACK THESE MAY BE CHGD.
TEMPS RMNG WELL BLO NRML THRU THE END OF THE WK. HIGHS SHOULD BE
IN THE M40S/LOWS M20S IN MID FEB.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
REST OF THIS MORNING LOOKS DRY...SAVE FOR A FEW FLURRIES NEAR
MTN/BWI. MAIN IMPACT LOOKS TO BE LATE AFTERNOON/EARLY EVENING WITH
A STRONG COLD FRONT BRINGING SNOW SHOWERS/SQUALLS. RAPID DROP IN
VISIBILITIES ARE EXPECTED IN SNOW SHOWERS. SNOW WILL ALSO BECOME
WIND DRIVEN AS WINDS INCREASE WITH THE FRONTAL PASSAGE. WINDS
BECOME PARTICULARLY STRONG TONIGHT...WITH GUSTS NEAR 50 KT AT
TIMES. NW WINDS STAY STRONG/GUSTY ON SUNDAY.
GUSTY WINDS CONT SUN NGT. HIGH PRES OVR THE AREA MON. CLDS MAY
INCRS MON NGT/TUE AS LOW PRES DVLPS OVR THE GULF STATES. DEPENDING
UPON THE STORM TRACK WL DETERMINE IF MID ATLC WL SEE LOWER
CLDS/SNOW TUE AND TUE NGT OR JUST HIGHER CLDS.
&&
.MARINE...
SOUTHERLY FLOW WILL CONTINUE TO INCREASE OVER THE WATERS TODAY.
LAST HOUR COVM2 HAD G19 AND TPLM2 G17. SCA REMAINS IN EFFECT
TODAY. STRONG COLD FRONT CROSSES THE WATERS EARLY THIS EVENING
WITH A WIND SHIFT TO NW AND AN INTENSE STRENGTHENING OF WINDS WITH
GUSTS UP TO 50 KT. STORM WARNING IN EFFECT.
WINDS LIKELY DROP FOR A GALE WARNING SUNDAY AFTERNOON WHICH MAY
LINGER INTO THE EVENING...SCA THEN INTO MONDAY.
WINDS MAY BE GALE SUN NGT...OR HIGH END SCA. THESE WL DIMINISH
DURG THE DAY MON...BUT HV THE PTNL TO INCRS AGN TUE THRU WED
DEPENDING ON THE TRACK OF A GULF STATE CSTL LOW. SCA'S MAY BE
NEEDED TUE-WED.
&&
.FIRE WEATHER...
HIGH PRESSURE BUILDING INTO THE REGION SUNDAY WILL BRING AN ENHANCED
FIRE THREAT. NW WINDS WILL GUST BETWEEN 45 AND 55 MPH SUNDAY
MORNING...ONLY DECREASING TO 30 AND 40 MPH SUNDAY AFTN/EVENING.
THE HIGH WILL BRING A VERY COLD AND DRY AIRMASS...RESULTING IN RH
VALUES DROPPING INTO THE 20S ACROSS CENTRAL VA...30S IN
EASTERN/CENTRAL MD...AND 50S WEST OF THE BLUE RIDGE. THE LAST
COMPONENT OF CONCERN IS THE 10 HR FUEL MOISTURE...WHICH CURRENTLY
ARE FORECASTED TO BE JUST BELOW 10 PERCENT. WE'LL MONITOR THE
TREND AND COLLABORATE WITH STATE FIRE SUPERVISORS TO DETERMINE THE
NEED OF A STATEMENT OR WARNING FOR SUNDAY.
&&
.CLIMATE...
VERY COLD AIR WILL MOVE INTO THE REGION SATURDAY NIGHT. HERE ARE
RECORD LOW TEMPERATURES FOR SUNDAY AND MONDAY FOR OUR THREE MAIN
CLIMATE SITES:
RECORD LOW MIN...FEB 15:
BWI...6 (1899/1943)
DCA...-6 (1899)
IAD...7 (1965)
RECORD LOW MAX...FEB 15:
BWI...18 (1943)
DCA...18 (1943)
IAD...22 (1979)
RECORD LOW MIN...FEB 16:
BWI...5 (1905)
DCA...5 (1905)
IAD...11 (1963/1987)
RECORD LOW MAX...FEB 16:
BWI...18 (1904)
DCA...18 (1904)
IAD...22 (2003)
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 2 PM EST SUNDAY
FOR DCZ001.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY
FOR DCZ001.
MD...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ006-
011-014-501-506>508.
WIND CHILL WARNING FROM 7 PM THIS EVENING TO 6 PM EST SUNDAY
FOR MDZ501.
WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY
FOR MDZ003>006-502-503-505-507.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 2 PM EST SUNDAY
FOR MDZ003>006-011-013-014-016>018-503>508.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY
FOR MDZ011-013-014-016>018-504-506-508.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO NOON EST SUNDAY FOR
MDZ501-502.
VA...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO NOON EST SUNDAY
FOR VAZ025>027-029-503-504-507-508.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ503.
WIND CHILL WARNING FROM 7 PM THIS EVENING TO 6 PM EST SUNDAY
FOR VAZ503.
WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY
FOR VAZ028-031-504-505-507-508.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 2 PM EST SUNDAY
FOR VAZ028-030-031-040-051>055-057-501-502-505-506.
WIND ADVISORY FROM 6 PM THIS EVENING TO 2 PM EST SUNDAY FOR
VAZ036>039-050-056.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY
FOR VAZ025>027-029-030-036>040-050>057-501-502-506.
WV...HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO NOON EST SUNDAY
FOR WVZ055-505-506.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ501-
503-505.
WIND CHILL WARNING FROM 7 PM THIS EVENING TO 6 PM EST SUNDAY
FOR WVZ501-503-505.
WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO NOON EST SUNDAY
FOR WVZ050>053-055-502-504-506.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 2 PM EST SUNDAY
FOR WVZ051>053.
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO NOON EST SUNDAY FOR
WVZ050-501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
ANZ532>534-537-540>543.
STORM WARNING FROM 6 PM THIS EVENING TO 6 PM EST SUNDAY FOR
ANZ530>543.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ530-
531-535-536-538-539.
&&
SYNOPSIS...BAJ/ABW
NEAR TERM...BPP
SHORT TERM...BAJ
LONG TERM...ABW
AVIATION...BAJ/BPP/ABW
MARINE...BAJ/BPP/ABW
FIRE WEATHER...WOODY!/SEARS
CLIMATE...LWXHazardous weather outlook, Feb 14, 5:02 AM EST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
502 AM EST SAT FEB 14 2015
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-142145-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
502 AM EST SAT FEB 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR THE BALTIMORE
METRO AREA FROM 10 AM UNTIL MIDNIGHT. ELSEWHERE...A QUICK
ACCUMULATION OF SNOW IS EXPECTED LATE THIS AFTERNOON INTO THE
EVENING. ANY WET OR SLUSHY ROADS WILL RAPIDLY FREEZE THIS
EVENING. THIS MAY CAUSE HAZARDOUS TRAVELING CONDITIONS.
A HIGH WIND WARNING GOES INTO EFFECT EARLY THIS EVENING. PLEASE
SEE WBCWSWLWX FOR FURTHER DETAILS.
A WIND CHILL WARNING GOES INTO EFFECT FOR PORTIONS OF THE AREA AT
MIDNIGHT. FOR OTHER PORTIONS A WIND CHILL ADVISORY HAS BEEN
ISSUED. SEE WBCWSWLWX FOR MORE INFORMATION.
A STORM WARNING IS IN EFFECT TONIGHT FOR ALL WATERS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE HIGH WIND WARNING REMAINS IN EFFECT INTO SUNDAY AFTERNOON.
THE WIND CHILL WARNING AND ADVISORY REMAIN IN EFFECT UNTIL NOON
SUNDAY. WIND CHILL ADVISORIES ARE LIKELY TO EXTEND THROUGH SUNDAY
NIGHT FOR PORTIONS OF THE AREA.
THE STORM WARNING REMAINS IN EFFECT THROUGH SUNDAY. GALES ARE
POSSIBLE SUNDAY AFTERNOON AND EVENING.
LOW PRESSURE DEVELOPING IN THE GULF STATES MONDAY NIGHT MAY BRING SNOW
TO THE AREA TUESDAY AND WEDNESDAY. THERE IS A CONSIDERABLE
UNCERTAINTY WITH THIS SYSTEM. PLEASE MONITOR LATER FORECASTS FOR
UPDATES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-142145-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEASTERN MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
502 AM EST SAT FEB 14 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT TODAY THROUGH THIS EVENING
WEST FROM THE ALLEGHENY FRONT. ELSEWHERE...A QUICK SNOW
ACCUMULATION IS LIKELY THIS AFTERNOON. ANY WET OR SLUSHY ROADS
WILL RAPIDLY FREEZE LATE THIS AFTERNOON AND EVENING. THIS MAY
CAUSE HAZARDOUS TRAVELING CONDITIONS.
A HIGH WIND WARNING IS IN EFFECT FOR THE MUCH OF THE OUTLOOK AREA
THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS IN EFFECT FOR
PORTIONS OF THE CENTRAL SHENANDOAH VALLEY. PLEASE SEE WBCNPWLWX
FOR FURTHER DETAILS.
WIND CHILL WARNINGS AND ADVISORIES ARE IN EFFECT AFTER MIDNIGHT.
PLEASE SEE WBCWSWLWX FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH WIND WARNINGS AND ADVISORIES REMAIN IN EFFECT THROUGH NOON
SUNDAY.
WIND CHILL WARNINGS AND ADVISORIES REMAIN IN EFFECT UNTIL NOON
SUNDAY. WIND CHILL ADVISORIES ARE LIKELY TO EXTEND THROUGH SUNDAY
NIGHT FOR PORTIONS OF THE AREA.
THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW
FUEL MOISTURE MAY ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES
SUNDAY ACROSS NORTH-CENTRAL VIRGINIA.
LOW PRESSURE DEVELOPING IN THE GULF STATES MONDAY NIGHT MAY BRING SNOW
TO THE AREA TUESDAY AND WEDNESDAY. THERE IS A CONSIDERABLE
UNCERTAINTY WITH THIS SYSTEM. PLEASE MONITOR LATER FORECASTS FOR
UPDATES
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JACKSON
High Wind, Anne Arundel
- When
- February 14, 11:14 AM EST to February 15, 4:05 AM EST
- Where
- Anne Arundel forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.994, -76.568 (the zone’s center; the record gives no point)
A gust of 62 mph was reported at a mesonet 1 mile west of Glen Burnie. A second gust to 60 mph was reported at a mesonet 1 mile west of Harmans.
High Wind, Calvert
- When
- February 14, 11:14 AM EST to February 15, 4:00 AM EST
- Where
- Calvert forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.535, -76.531 (the zone’s center; the record gives no point)
Multiple sources in surrounding areas measured gusts up to 60 mph and sustained winds up to 40 mph.
High Wind, Charles
- When
- February 14, 11:15 AM EST to February 15, 4:00 AM EST
- Where
- Charles forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.474, -77.013 (the zone’s center; the record gives no point)
Multiple sources in surrounding areas measured gusts up to 60 mph and sustained winds up to 40 mph.
High Wind, Central and Southeast Howard
- When
- February 14, 11:15 AM EST to February 15, 4:00 AM EST
- Where
- Central and Southeast Howard forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.251, -76.931 (the zone’s center; the record gives no point)
Multiple sources in surrounding areas measured gusts up to 60 mph and sustained winds up to 40 mph.
High Wind, Prince Georges
- When
- February 14, 11:15 AM EST to February 15, 4:00 AM EST
- Where
- Prince Georges forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.830, -76.847 (the zone’s center; the record gives no point)
Multiple sources in surrounding areas measured gusts up to 60 mph and sustained winds up to 40 mph.
High Wind, St. Mary'S
- When
- February 14, 11:15 PM EST
- Where
- St. Mary'S forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Buoy
- Coordinates
- 38.216, -76.529 (the zone’s center; the record gives no point)
The buoy at Point Lookout reported a gust of 59 mph.
High Wind, Southern Baltimore
- When
- February 14, 11:57 PM EST
- Where
- Southern Baltimore forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
A gust of 58 mph was reported at Martin State Airport. Siding was reported torn off from a house in Arlington around midnight.
High Wind, Northwest Montgomery
- When
- February 15, 12:05 AM EST
- Where
- Northwest Montgomery forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.136, -77.204 (the zone’s center; the record gives no point)
A mesonet 2 miles north of Germantown reported a gust to 68 mph.
High Wind, Central and Southeast Montgomery
- When
- February 15, 12:44 AM EST to 4:25 AM EST
- Where
- Central and Southeast Montgomery forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.136, -77.204 (the zone’s center; the record gives no point)
A mesonet in Gaithersburg reported a gust to 66 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 14, 20152 deaths · 1 event
- Winter Storm in New York, February 14 to 15, 20151 death · $170,000 · 9 events
- Winter Weather in Ohio, February 14, 20151 death · 30 events
- Winter Storm and Winter Weather in Indiana, February 14, 20151 death · 18 events
- Winter Weather in Illinois, February 14, 201512 injured · $300,000 · 1 event
- High Wind and Strong Wind in Virginia, February 14 to 15, 2015$105,000 · 56 kt wind · 16 events
- Winter Storm in Ohio, February 14, 2015$200,000 · 1 event
- High Wind in South Carolina, February 14 to 15, 2015$87,000 · 50 kt wind · 8 events
- Extreme Cold and Cold in West Virginia, February 14 to 16, 201543 events
- High Wind and Strong Wind in Maryland, February 14 to 15, 2015$60,000 · 51 kt wind · 5 events
- Blizzard and Coastal Flood in Massachusetts, February 14 to 16, 2015$10,000 · 50 kt wind · 41 events
- Extreme Cold in Pennsylvania, February 14 to 16, 201536 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562346, 562350, 562352, 562358, 562359, 562366, 562356, 562364, 562362.